Abuse of anticholinergic drugs
As a rule, the content of hallucinations is due to real events preceding the use of the narcotic substance.So, if on the eve of a person quarreled with someone or an unpleasant event happened to him, then hallucinations will be filled with anxiety and the patient seems as if some people are chasing him, wanting to beat him, etc.Characteristic kaleidoscopy of hallucinations, that is, visual images quickly change, but repeat many times. The hallucinatory phase can last about two to four hours.
Gradually, hallucinations fade, the patient begins to feel heaviness in the body, strong fatigue.Very much pulls on a dream, but it is impossible to fall asleep.After eight to ten hours, the condition returns to normal.
Abuse of antihistamines
Dimedrol is an antihistamine that is designed to combat allergies.This is an old medication, which is characterized by a side effect on the nervous system.This effect manifests itself in the form of hypnotic and sedative effects.
For drug addiction, drug users take the drug in excessive doses or interfere with alcohol
Abuse of atropine-containing drugs
At present, substance abuse with atropine-containing drugs is very rare.The representative of this drug group - Atropine in therapeutic doses is actively used in medicine.But large doses of this medicine cause hallucinations.
In a state of drug intoxication, the patient concentrates on his experiences, screams of fragmentary phrases.The person is overcome by visual hallucinations of various contents.
The use of atropine-containing preparations is also accompanied by such signs:
- Dry mouth;
- Blurred vision;
- Rapid heart rate;
- Movement coordination disorder.
Abuse of atropine-containing drugs can lead to death due to respiratory arrest.It is characteristic that respiratory depression occurs even with the dosage of the drug slightly higher than the therapeutic dose.
Consequences of abuse of anticholinergics
With prolonged use of anticholinergic drugs, in particular Cyclodol, gross disturbances occur in the psyche. Memory and attention inevitably decline, thinking slows down.Training and performance of work duties become impossible.The person becomes rude, emotional dullness develops.It is very characteristic anxious-depressive mood with suicidal tendencies.Such changes inevitably lead to social disadaptation of a person.
Appearance of the patient also changes: on the background of a pale face red cheeks and lips are visualized.Muscle tone is elevated, there are muscle twitches, tremors of the hands.The gait becomes specific - the patient moves on straightened legs with a straight back and arms sideways.These are all consequences of the defeat of the nervous system.
Principles of treatment
For acute intoxication with anticholinergic drugs, which is often accompanied by delirium, the patient is hospitalized in a narcological hospital. To eliminate acute mental disorders, neuroleptic drugs are administered to the patient.Anticholinesterase medications are also used( Fiziostigmine, Prozerin).After prescribe detoxification therapy, as well as symptomatic treatment.When the acute period of the disease is stopped, proceed to psychocorrection.
Grigorova Valeria, medical reviewer